Alert archive / New Jersey / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 128, NWS Philadelphia/Mount Holly

July 16, 2024Bucks County, Pennsylvania; Hunterdon County, Morris County, Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 16, 2024, 5:43 PM EDT for Bucks County, Pennsylvania; Hunterdon County, Morris County, Somerset County, New Jersey. It was in force for 47 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2024, 5:43 PM EDT (21:43 UTC)
Expired
Jul 16, 2024, 6:30 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Bucks County, PA

The radar

The Philadelphia radar (KDIX), 72 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:44 PM EDTTSTM WND DMG1 Ne Revere, PAPhotos sent showing several snapped trees and other significant tree damage in Upper Black Eddy Township near Marienstein Road and Lonely Cottage Road. Time estimated.
Jul 16, 5:45 PM EDTTSTM WND DMG1 Ssw Frenchtown, NJNJ DOT - STMC: Downed pole and Downed tree on NJ 29 both directions South of Washington St (Kingwood Twp). All lanes closed. Time estimated from radar.
Jul 16, 5:45 PM EDTTSTM WND DMGFrenchtown, NJEM relays report of extensive tree damage in Frenchtown. Will pass along more information when known. Time estimated from radar.
Jul 16, 5:48 PM EDTTSTM WND DMGClinton, NJNJ DOT - STMC: Downed tree on NJ 173 eastbound NJ 173 (Clinton Twp) 2 Right lanes of 3 lanes closed. Time estimated.
Jul 16, 5:59 PM EDTTSTM WND DMGRaritan Twp, NJEM relays report of tree on top of a car with a person trapped inside. No injuries at time of report. Time estimated from radar.
Jul 16, 6:00 PM EDTTSTM WND DMGWhitehouse Station, NJTrees down in Whitehouse Station.
Jul 16, 6:00 PM EDTTSTM WND GST 611 Wsw Quakertown, NJNJWXNET: Pittstown gusted to 61 mph.
Jul 16, 6:01 PM EDTTSTM WND DMG2 Sw Three Bridges, NJNumerous trees down on Voorhees Corner Rd passed along by EM. Time estimated.
Jul 16, 6:05 PM EDTTSTM WND DMGCloverhill, NJMultiple trees down on a house with people trapped inside on Clover Hill Rd. No injuries at time of report. Time estimated from radar.
Jul 16, 6:05 PM EDTTSTM WND DMGNeshanic Station, NJLarge branches down.
Jul 16, 6:05 PM EDTTSTM WND GST 61Neshanic Station, NJTrained spotter relays measured wind gust on PWS of 61.2mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 3:36 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2024-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2024-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

573 
WUUS51 KPHI 162143
SVRPHI
NJC019-027-035-PAC017-162230-
/O.NEW.KPHI.SV.W.0128.240716T2143Z-240716T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
543 PM EDT Tue Jul 16 2024

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Hunterdon County in northwestern New Jersey...
  Southwestern Morris County in northern New Jersey...
  Somerset County in northern New Jersey...
  North central Bucks County in southeastern Pennsylvania...

* Until 630 PM EDT.

* At 542 PM EDT, a severe thunderstorm was located over Revere, or 12
  miles south of Easton, moving east at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
  Brook, Manville, Bedminster, Mendham, Flemington, Tinicum, High
  Bridge, Clinton, Peapack And Gladstone, Glen Gardner, Ferndale,
  Frenchtown, Lebanon, Milford, and Califon.

This includes the following highways...
 Interstate 78 in New Jersey between mile markers 10 and 35.
 Interstate 287 in New Jersey between mile markers 11 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 4045 7452 4042 7524 4056 7529 4080 7463
      4048 7448
TIME...MOT...LOC 2142Z 253DEG 39KT 4052 7515 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Staarmann
3 follow-up statements
885 
WWUS51 KPHI 162156
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
556 PM EDT Tue Jul 16 2024

NJC019-027-035-PAC017-162230-
/O.CON.KPHI.SV.W.0128.000000T0000Z-240716T2230Z/
Hunterdon NJ-Morris NJ-Somerset NJ-Bucks PA-
556 PM EDT Tue Jul 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HUNTERDON...SOUTH CENTRAL MORRIS...SOMERSET AND NORTH CENTRAL
BUCKS COUNTIES...

At 556 PM EDT, a severe thunderstorm was located near Frenchtown, or
16 miles southeast of Easton, moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
Brook, Manville, Mendham, Flemington, Tinicum, High Bridge, Clinton,
Peapack And Gladstone, Ferndale, Frenchtown, Lebanon, Milford,
Califon, Far Hills, and Millstone.

This includes the following highways...
 Interstate 78 in New Jersey between mile markers 12 and 35.
 Interstate 287 in New Jersey between mile markers 11 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 4043 7508 4050 7522 4060 7511 4079 7466
      4080 7463 4048 7448 4045 7452 4043 7496
TIME...MOT...LOC 2156Z 255DEG 38KT 4054 7497 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Staarmann
684 
WWUS51 KPHI 162206
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
606 PM EDT Tue Jul 16 2024

PAC017-162215-
/O.CAN.KPHI.SV.W.0128.000000T0000Z-240716T2230Z/
Bucks PA-
606 PM EDT Tue Jul 16 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BUCKS COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northwestern New Jersey.

LAT...LON 4043 7505 4051 7506 4058 7507 4079 7466
      4080 7463 4048 7448 4045 7452 4043 7496
TIME...MOT...LOC 2205Z 260DEG 36KT 4055 7487 

$$

NJC019-027-035-162230-
/O.CON.KPHI.SV.W.0128.000000T0000Z-240716T2230Z/
Hunterdon NJ-Morris NJ-Somerset NJ-
606 PM EDT Tue Jul 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HUNTERDON...SOUTH CENTRAL MORRIS AND SOMERSET COUNTIES...

At 605 PM EDT, a severe thunderstorm was located over Flemington, or
13 miles west of Somerville, moving east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Mesonet. At 6 PM, a 61 mph wind gust was measured by the 
         New Jersey Weather Net station at Pittstown.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
Brook, Manville, Mendham, Flemington, High Bridge, Clinton, Peapack
And Gladstone, Frenchtown, Lebanon, Far Hills, Millstone, Flagtown,
Belle Mead, Martinsville, and Sergeantsville.

This includes the following highways...
 Interstate 78 in New Jersey between mile markers 14 and 35.
 Interstate 287 in New Jersey between mile markers 11 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 4043 7505 4051 7506 4058 7507 4079 7466
      4080 7463 4048 7448 4045 7452 4043 7496
TIME...MOT...LOC 2205Z 260DEG 36KT 4055 7487 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Staarmann
523 
WWUS51 KPHI 162220
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
620 PM EDT Tue Jul 16 2024

NJC027-162229-
/O.CAN.KPHI.SV.W.0128.000000T0000Z-240716T2230Z/
Morris NJ-
620 PM EDT Tue Jul 16 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORRIS COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northwestern New Jersey.

LAT...LON 4052 7495 4059 7490 4075 7461 4048 7448
      4045 7452 4043 7490
TIME...MOT...LOC 2219Z 263DEG 35KT 4052 7472 

$$

NJC019-035-162230-
/O.CON.KPHI.SV.W.0128.000000T0000Z-240716T2230Z/
Hunterdon NJ-Somerset NJ-
620 PM EDT Tue Jul 16 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN HUNTERDON AND SOMERSET COUNTIES...

At 619 PM EDT, a severe thunderstorm was located over Flagtown, or
near Somerville, moving east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Public. At 6 PM, a 61 mph wind gust was measured by the New 
         Jersey Weather Net station at Pittstown.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
Brook, Manville, Mendham, Flemington, Peapack And Gladstone, Far
Hills, Millstone, Flagtown, Cloverhill, Belle Mead, Martinsville,
White House Station, Sand Brook, North Brunswick Township, and
Bernardsville.

This includes the following highways...
 Interstate 78 in New Jersey between mile markers 24 and 35.
 Interstate 287 in New Jersey between mile markers 11 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 4052 7495 4059 7490 4075 7461 4048 7448
      4045 7452 4043 7490
TIME...MOT...LOC 2219Z 263DEG 35KT 4052 7472 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:43 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 16, 4:43 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Mount Holly NJ
443 PM EDT Tue Jul 16 2024

.SYNOPSIS...
A thermal trough will remain in place over the East Coast through
Wednesday as Bermuda high pressure remains offshore. A cold front
will move across the region on Wednesday night into Thursday and
stall to our south through the weekend. High pressure briefly builds
into the area Friday through Sunday before another front approaches
the area into early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Brutal heat and humidity continues late this afternoon. Cumberland,
Atlantic, and Cape May counties in NJ were added to the Excessive
Heat Warning through Wednesday.

Convection has initiated across the Lehigh Valley and Poconos over
the last hour or so with a Severe Thunderstorm Watch now in effect
for the entire CWA. Abundant instability (2000 to 2500+ J/kg) ahead
of this disorganized line of storms with DCAPE values in excess of
over 1000 J/kg will support scattered severe thunderstorms this
evening with gusty winds and downpours. Showers and thunderstorms
taper off by midnight. Warm and humid again tonight with lows in the
70s, though not much below 80 in and around Philadelphia.

Dangerous heat continues into Wednesday again with many locations
seeing heat index values over 100 by the afternoon. While cloud
coverage and possible storms (severe weather and hydro discussion
below) may limit temperatures from getting too out of hand, dew
points will likely increase a bit and linger in the low 70s during
the afternoon hours, leading to continued oppressive heat. As a
result, heat headlines will be carried into Wednesday given the
compounded effect from numerous days with dangerous heat.

For the storms on Wednesday, a slow-moving cold front will create a
marathon of severe weather and hydro concerns beginning early
afternoon through the late night hours. Abundant instability and
PWAT values over 2 inches will fuel the potential for training
thunderstorms across the region. Much of the storms during the
afternoon will stay north and west of the I-95 corridor with storms
in the afternoon and nighttime largely impacting areas south and
east. SPC currently has a Slight Risk of severe weather across much
of the region with a Marginal across much of the Jersey Shore and
Delaware Beaches. The WPC has a Slight Risk for excessive rainfall
for the urban corridor with a Marginal Risk for the rest of the
CWA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Scattered thunderstorms are expected to continue through the first
half of Wednesday night ahead of the advancing cold front. Heavy
rain and locally gusty winds will be the main threats as the line of
storms work their way through the area. Storms should eventually
give way to just some residual showers before tapering off from
northwest to southeast overnight. Low temps will fall in the upper
60s to low 70s.

The cold front should fully cross through the region by Thursday
morning but will begin to slow down as it passes to our south and
east. So while, the northern half of the area will begin to see some
clearing, the southern half of the area (especially near the coast),
will see cloud cover linger throughout the day. Isolated showers and
storms may hang up along the coast as well, but overall, this chance
remains uncertain/low. On the bright side, this cold front will
knock down temps with highs in the low to mid 80s.

By Thursday night and Friday, the cold front will slide far enough
to our south, allowing the drier airmass behind the front to fully
filter into the region. Skies will become mostly clear at night with
just a few fair weather clouds during the day on Friday. Temps will
be very close to normal with highs in the mid to upper 80s and lows
in the 60s. The biggest change is that with the drier airmass, dew
points will be back in the 50s, so it will feel much more
comfortable outside compared to earlier this week.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The long term will encompass a much more seasonable, sensible and
comfortable weather period compared to the previous two weeks. Broad
high pressure will build in from the north and west through much of
the weekend with just a stationary boundary located near the
southern Delmarva. A few impulses will transverse along the boundary
which may cause a few isolated to scattered showers/storms through
the weekend but this will primarily be confined to the Delmarva and
southernmost New Jersey. Elsewhere, a dry weekend is anticipated
with a mix of clouds and sun. Some better energy and forcing then
approaches on Monday and Tuesday, which brings the threat for a more
widespread potential for showers and thunderstorms back to the area.

In terms of temperatures, a very comfortable airmass will be in
place for mid-July. Temps will generally be in the mid to upper 80s
with dew points in the 60s. This will keep heat indicies in close
proximity to the actual air temperature, so no heat headlines are
expected in the near future.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of this afternoon (through 00Z)...VFR to start this afternoon.
Late day SHRA/TSRA possible, starting primarily after 21Z. Will
include TEMPO TSRA group for KRDG/KABE and a VCTS/PROB30 group for
KTTN/KPNE/KPHL/KILG. Wind gusts in excess of 40 kt and VSBYs less
than 1SM in heavy rain possible in the strongest storms. SW winds 5
to 10 kt, increasing to 10 to 15 kt with 20 to 25 kt gusts by
midday. Moderate confidence overall.

Tonight...SHRA/TSRA taper off by 04Z. VFR overall. SW winds 5 to 10
kt. Moderate confidence.

Wednesday...VFR in the morning before showers and thunderstorms in
the afternoon and into the evening could result in sub-VFR
conditions. Moderate confidence.

Outlook...

Wednesday night...Sub-VFR conditions likely with scattered
thunderstorms. A few storms may be severe with locally damaging
winds.

Thursday through Sunday...Primarily VFR. A chance of a thunderstorm
at KACY/KMIV on Thursday with a slight chance of a thunderstorm over
the weekend. Otherwise, no significant weather expected.

&&

.MARINE...
Although conditions may approach Small Craft Advisory criteria
tonight, it looks like conditions will fall just short. SW winds 15
to 20 kt this afternoon, then diminishing to 10 to 15 kt tonight.
Seas 3 to 4 feet.

SCA conditions possible later on Wednesday as gusts near 20-25 kts
with seas building near or just shy of 5 feet. Showers and
thunderstorms may produce winds in excess of 40 kts.

Outlook...

Wednesday night...SCA conditions likely. S-SW winds around 10-20 kt
and seas around 4-6 feet.

Thursday through Sunday...No marine headlines expected. Winds will
generally range between 5-15 kt with seas of 2-4 feet.

Rip Currents...

For Wednesday, the south-southwest flow will increase to around
15-20 mph with gusts up to 25 mph. Wave heights in the surf
zone are again forecast to be around 1-3 feet with a 5-7 second
period. Therefore, a MODERATE RISK for the development of
dangerous and life threatening rip currents is again in place
for the Jersey Shore in Ocean, Atlantic, and Cape May counties,
and a LOW risk for the Jersey Shore in Monmouth county and
Delaware Beaches.

Late day showers and thunderstorms are possible along both the
Jersey Shore and Delaware Beaches.

Some areas of fog at times will cause reduced visibility along
the shoreline.

For Thursday, winds will turn more offshore out of the west to
northwest and decrease to around 10 mph. Wave heights will
mainly remain around 1-2 feet with a 5-7 second period. As the
winds should be weaker and directed offshore across the region,
the risk for the development of dangerous and life threatening
rip currents is forecast to decrease to LOW on Thursday for all
coastal zones.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.CLIMATE...
Georgetown and Reading tied their record highs for yesterday July
15th. Georgetown also tied its record warm lowest temperature for
Monday with 75 degrees. For today and Wednesday, near record breaking
temperatures (both highs and lows) are possible. We've included the
records for our climate sites below.

Record High Temperatures (today)
                          July 16
Site                  Record/Year
Allentown (ABE)          101/1988
AC Airport (ACY)         100/1983
AC Marina (55N)          100/1983
Georgetown (GED)          97/1953 & 1992
Mount Pocono (MPO)        93/1988
Philadelphia (PHL)       102/1988
Reading (RDG)            100/1900
Trenton (TTN)            102/1988
Wilmington (ILG)         100/1983

Record Warmest Low Temperatures (today)
                          July 16
Site                  Record/Year
Allentown (ABE)           76/1983
AC Airport (ACY)          77/1983
AC Marina (55N)           80/2013
Georgetown (GED)          80/1955
Mount Pocono (MPO)        70/1955
Philadelphia (PHL)        80/2013
Reading (RDG)             78/1955
Trenton (TTN)             78/1983
Wilmington (ILG)          77/2013

Record High Temperatures (Wednesday)
                          July 17
Site                  Record/Year
Allentown (ABE)           99/1999
AC Airport (ACY)          99/2012
AC Marina (55N)           95/1937
Georgetown (GED)         100/2019
Mount Pocono (MPO)        91/1999
Philadelphia (PHL)       102/1988
Reading (RDG)            102/1988
Trenton (TTN)            100/1988
Wilmington (ILG)         100/1988

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 8 PM EDT Wednesday for PAZ060>062-
     070-071-101>106.
     Heat Advisory until 8 PM EDT Wednesday for PAZ054-055.
NJ...Excessive Heat Warning until 8 PM EDT Wednesday for NJZ007>010-
     012-013-015>023-027.
     Heat Advisory until 8 PM EDT Wednesday for NJZ001-014.
DE...Excessive Heat Warning until 8 PM EDT Wednesday for DEZ001>003.
     Heat Advisory until 8 PM EDT Wednesday for DEZ004.
MD...Excessive Heat Warning until 8 PM EDT Wednesday for MDZ012-015-
     019-020.
MARINE...None.

&&

SYNOPSIS...DeSilva/Robertson
NEAR TERM...MJL
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/MJL
MARINE...AKL/DeSilva/MJL
CLIMATE...WFO PHI

In the hours before

Local storm report, Jul 16, 5:00 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
500 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Tstm Wnd Dmg     2 WNW Strausstown       40.50N 76.22W
07/16/2024                   Berks              PA   Public

            Bethel Twp: Club Rd and Faust Rd - Wires
            Down. Time estimated.

&&

DeSilva
Local storm report, Jul 16, 5:05 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
505 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     Tstm Wnd Dmg     Wernersville            40.33N 76.08W
07/16/2024                   Berks              PA   Public

            Wernersville Boro: W Penn Ave - Tree on
            Wires. Time estimated.

&&

DeSilva
Local storm report, Jul 16, 5:06 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
506 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     Tstm Wnd Dmg     1 E Wernersville        40.33N 76.06W
07/16/2024                   Berks              PA   Public

            S Heidelberg Twp: E Penn Ave - Wires Down on
            a Vehicle. Time estimated.

&&

DeSilva
Local storm report, Jul 16, 5:07 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
507 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     Tstm Wnd Dmg     1 WSW Mohrsville        40.47N 76.00W
07/16/2024                   Berks              PA   Public

            Reports of multiple trees down all along
            Centerport Rd in Centre Twp. Time estimated.

&&

DeSilva
Local storm report, Jul 16, 5:13 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
513 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Tstm Wnd Gst     Reading Regional Airpor 40.38N 75.97W
07/16/2024  M49 MPH          Berks              PA   ASOS

            KRDG: Reading Regional Airport gusted to
            49mph.

&&

DeSilva
Local storm report, Jul 16, 5:25 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
525 PM EDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Dmg     2 S Lyons               40.44N 75.75W
07/16/2024                   Berks              PA   Trained Spotter

            Tree down lying across Lobachsville Rd in
            New Jerusalem. Time estimated.

&&

DeSilva

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:03 PM EDTSevere Thunderstorm WarningPHIBerks42 min
Jul 16, 4:41 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Lehigh, Montgomery49 min
Jul 16, 4:59 PM EDTSevere Thunderstorm WarningPHIMonroe46 min
Jul 16, 5:01 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton44 min
Jul 16, 5:15 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery60 min
Jul 16, 7:06 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery54 min
Jul 16, 7:11 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton49 min
Jul 16, 7:23 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery52 min
Jul 16, 7:54 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIBucks, Chester, Delaware, Montgomery66 min
Jul 16, 5:41 PM EDTSevere Thunderstorm WarningPHISussex49 min
Jul 16, 6:22 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset38 min
Jul 16, 7:08 PM EDTSevere Thunderstorm WarningPHIMonmouth34 min
Jul 16, 7:09 PM EDTSpecial Marine WarningPHI41 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2024Severe Thunderstorm Warnings in Pennsylvania, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.